Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Suffer from bronchial asthma, thyroid problem and osteo arthritis. Have high serum creatinine due to pneumonia. Treatment?

My mother is 65 years old with one kidney. She had donated her kidney to her brother 15 years back. She is bronchial asthamatic, has thyroid problem and has osteo arthiritis. She has a Serum creatinine of 3.6 which had gone up to 5 a fortnight back due to pnemonia. She has been advised Erythropoietin injection. Is it alright for her to take these injections. Due to all other complications. Please advise ASAP. Can Serum creatinine levels be reversed by diet control...Please advice am really worried.
Asked On : Mon, 15 Apr 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Nephrologist 's  Response
Thanks for the query.
Serum creatinine levels often increase during an episode of acute illness like pneumonia. However if her creatinine is persistently elevated she needs to see a nephrologist.
He/She will do further blood tests and imaging to determine the cause of this and then prescribe appropriate medications.
Erythropoietin injections are used for the treatment of anemia (low hemoglobin) in patients with kidney diseases.
Diet control can help in delaying the progression of the disease but has to be combined with other measures for which a nephrologist can guide you.
Hope this helps.
Good luck.
Answered: Thu, 27 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor